Alert archive / Georgia / Special Weather Statements in 2011

Special Weather Statement, NWS Jacksonville, FL

September 5, 2011Coffee County, Jeff Davis County, Georgia

NWS Jacksonville, FL issued this special weather statement at Sep 5, 2011, 3:08 PM EDT for Coffee County, Jeff Davis County, Georgia. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 5, 2011, 3:08 PM EDT (19:08 UTC)
Expired
Sep 5, 2011, 4:15 PM EDT
In force
67 min
Issued by
NWS Jacksonville, FL

Counties Coffee County, GA, Jeff Davis County, GA

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 7.1 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2011-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1299 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2011-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1299 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
777 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

391 
WWUS82 KJAX 051908
SPSJAX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
308 PM EDT MON SEP 5 2011

GAZ132-133-052015-
COFFEE-JEFF DAVIS-
308 PM EDT MON SEP 5 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN JEFF
DAVIS AND CENTRAL COFFEE COUNTIES FOR STRONG WINDS VALID UNTIL 415 PM
EDT...

AT 308 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
SHOWERS AND THUNDERSTORMS CENTERED 5 MILES NORTHWEST OF 
DOUGLAS...MOVING NORTH AT 40 MPH. THESE STRONG THUNDERSTORMS WILL 
ALSO AFFECT AREAS AROUND DOUGLAS...AMBROSE...WEST 
GREEN...BROXTON...PRIDGEN...SNIPESVILLE...DENTON AND HAZLEHURST 
THROUGH 415 PM EDT. GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED 
ALONG WITH POSSIBLE MINOR WIND DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3194 8255 3143 8272 3155 8304 3174 8296
TIME...MOT...LOC 1908Z 196DEG 39KT 3158 8290

$$

ZIBURA

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Sep 5, 2:38 PM EDT, 30 minutes earlier.

Area forecast discussion, Sep 5, 2:38 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
238 PM EDT MON SEP 5 2011

...SLIGHT RISK OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND
ISOLATED TORNADOES POSSIBLE THROUGH TUESDAY...

.SHORT TERM...NOW THROUGH THURSDAY...

REST OF THIS AFTERNOON...RIGHT ON CUE...NUMEROUS SHOWERS AND
THUNDERSTORMS BREAKING OUT ACROSS THE FORECAST AREA AND EXPECT
THEM TO OVERSPREAD ALL AREAS THROUGH SUNSET. TEMPS HAVE SOARED
INTO THE LOWER TO MID 90S WITH HEAT INDICES TOPPING THE CENTURY
MARK. ISOLATED STRONG TO SEVERE STORMS POSSIBLE OVER INLAND
SOUTHEAST GEORGIA AND THE SUWANNEE RIVER VALLEY WHERE HELICITY
VALUES ARE BETWEEN 100-200 M2/S2 AND CAPE VALUES AREA WIDE ARE IN
THE 2000-3000 J/KG RANGE. LAKE WIND ADVISORY CONDITIONS WILL
CONTINUE THROUGH SUNSET WITH GUSTY SOUTH WINDS UP TO 30 MPH.

TONIGHT...DIURNAL TSTM ACTIVITY WILL WIND DOWN A BIT AFTER SUNSET
WITH MAINLY SCATTERED COVERAGE OF SHOWERS/STORMS EXPECTED
OVERNIGHT. MAIN RAIN BAND FROM T.S. LEE REMNANT WILL BE JUST WEST
OF THE FORECAST AREA. A FEW STRONG/SEVERE STORMS WILL CONTINUE TO
PROPAGATE NORTHWARD OFF THE NORTHEAST GOMEX AND ALONG THE I-75
CORRIDOR TO CONTINUE THE SEVERE WEATHER THREAT OVERNIGHT. MUGGY
OVERNIGHT LOWS IN THE 75 TO 80 DEGREE RANGE AS SOUTH WINDS REMAIN
ELEVATED AT 10-15 MPH.

TUESDAY...VERY ACTIVE WEATHER DAY AS MAIN RAIN BAND FROM T.S. LEE
REMNANT WORKS ITS WAY THROUGH THE FORECAST AREA WITH NUMEROUS TO
WIDESPREAD SHOWERS AND THUNDERSTORMS. LOCALLY HEAVY RAINFALL AS
WELL AS ISOLATED STRONG TO SEVERE SUPERCELL THUNDERSTORMS WILL
CONTINUE TO BE POSSIBLE...ESPECIALLY DURING PEAK HEATING OF THE
AFTERNOON HOURS. BREEZY/WINDY SOUTHWEST WINDS OF 15-20G30MPH ARE
EXPECTED AND A LAKE WIND ADVISORY MAY BE REQUIRED ONCE AGAIN. MAX
TEMPS WILL BE A BIT COOLER THAN TODAY WITH MORE CLOUD COVER AND
HIGHER RAIN CHANCES IN THE UPPER 80S/LOWER 90S.

TUE NIGHT/WEDNESDAY...TRANSITION PERIOD AS TRAILING AXIS OF TROPICAL
MOISTURE SLOWLY PUSHES SOUTHEAST THROUGH THE FORECAST AREA AND
EXPECT RAINFALL ACTIVITY TO BECOME LESS INTENSE AND ONLY ISOLATED
ACROSS SOUTHEAST GEORGIA AND SCATTERED ACROSS NORTHEAST FLORIDA.
MIN TEMPS WILL FALL INTO THE 60S ACROSS SOUTHEAST GEORGIA AND
CLOSER TO 70 ACROSS NORTHEAST FLORIDA.

THURSDAY...FULL EFFECT OF DRY AIR SWEEPING AROUND THE BASE OF CUT-
OFF LOW OVER THE TENNESSEE VALLEY SHOULD BE FELT WITH HIGHS IN THE
UPPER 80S AND NO PCPN EXPECTED ACROSS SOUTHEAST GEORGIA AND ONLY
ISOLATED SHOWER/TSTM ACTIVITY ACROSS NORTHEAST FLORIDA.

.LONG TERM...FRIDAY THROUGH MONDAY...

FRIDAY...DRY AIR AROUND THE BASE OF THE TROF SHOULD KEEP AREA PCPN
FREE WITH NEAR NORMAL HIGHS IN THE UPPER 80S.

SATURDAY...SOME LIMITED MOISTURE SEEPING NORTHWARD WILL ALLOW FOR
SLIGHT CHANCE OF DIURNAL SHOWER/TSTM ACTIVITY WITH HIGHS NEAR 90.

SUNDAY/MONDAY...DIFFS IN 12Z GFS OPERATIONAL RUN AND ENSEMBLE RUNS
SHOWS A BIT OF UNCERTAINTY THIS FAR OUT AS SOME MOISTURE RETURN IS
LIKELY FROM THE SOUTH BUT HOW MUCH IS THE QUESTION. FOR NOW HAVE
CAPPED POPS AT 30%...BUT CONFIDENCE IS LOW-MODERATE AT BEST.

&&

.AVIATION...SHOWERS AND THUNDERSTORMS WILL RACE NE ACROSS THE AREA
INTO TONIGHT AFFECTING TAF SITES. MOSTLY VFR WITH TEMPO IFR
CONDITIONS IN SHOWER ACTIVITY. SOUTH WINDS WILL GUSTS TO NEAR 25
KNOTS THIS AFTERNOON AND AGAIN ON TUESDAY.  CIGS AND VSBYS SHOULD
LOWER TO MVFR/IFR EARLY TUESDAY AS RAIN COVERAGE INCREASES.

&&

.MARINE...SOUTHERLY WINDS 15 TO 20 KNOTS OBSERVED OVER THE WATERS
WITH SEAS UP TO 5 FEET OFFSHORE TODAY. LONG PERIOD SWELLS ARRIVING
FROM KATIA WITH PERIODS UP TO 15 SECONDS. HAVE ADDED SCA HEADLINE
TO NEAR SHORE ZONES FOR LATE TONIGHT AND TUESDAY AS CONDITIONS WILL
BE AT LEAST MARGINAL NEARSHORE. WINDS WILL DECREASE STARTING TUESDAY
NIGHT BUT SEAS WILL STAY ELEVATED THROUGH THE WEEK DUE TO SWELLS
FROM HURRICANE KATIA.

RIP CURRENTS: MODERATE RISK TO CONTINUE FOR SEVERAL DAYS DUE TO
PERSISTENT EASTERLY SWELLS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  75  87  60  83 /  40  60  20  10
SSI  78  89  67  83 /  40  70  50  20
JAX  75  91  67  86 /  30  70  50  30
SGJ  77  93  74  89 /  30  70  60  40
GNV  75  89  69  86 /  40  80  50  30
OCF  74  89  70  86 /  40  80  50  40

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
     ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-
     GILCHRIST-HAMILTON-MARION-NASSAU-PUTNAM-
     ST JOHNS-SUWANNEE-UNION.

GA...LAKE WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR APPLING-
     ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-
     COASTAL GLYNN-COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF
     DAVIS-PIERCE-WARE-WAYNE.

AM...SMALL CRAFT ADVISORY UNTIL 9 PM EDT TUESDAY FOR ALTAMAHA SOUND
     GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
     FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
     ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.

     SMALL CRAFT ADVISORY FROM 3 AM TO 4 PM EDT TUESDAY FOR ALTAMAHA
     SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-FERNANDINA BEACH
     TO ST AUGUSTINE FL OUT 20 NM-ST AUGUSTINE TO FLAGLER BEACH
     FL OUT 20 NM.

&&

HESS/ZIBURA/PRESNALL
Hazardous weather outlook, Sep 5, 5:46 AM EDT, 9 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
546 AM EDT MON SEP 5 2011

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-061000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
546 AM EDT MON SEP 5 2011

...MODERATE RISK OF RIP CURRENTS AT AREA BEACHES...

...ISOLATED STRONG TO SEVERE STORMS POSSIBLE TONIGHT AND
TOMORROW...

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS FAR WESTERN PORTIONS OF
THE AREA THROUGH TONIGHT. A FEW OF THESE STORMS MAY BECOME STRONG
TO SEVERE WITH DAMAGING WINDS. ISOLATED TORNADOES ARE ALSO
POSSIBLE.

ELSEWHERE...SCATTERED SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS
ARE POSSIBLE.

MODERATE RISK OF RIP CURRENTS TODAY AT AREA BEACHES DUE TO
BUILDING EASTERLY SWELLS.

A LAKE WIND ADVISORY IS IN EFFECT FOR SUSTAINED WINDS OF 15 TO 20
MPH AND GUSTS UP TO AROUND 30 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

NUMEROUS THUNDERSTORMS ARE EXPECTED ON TUESDAY. SOME OF THESE
STORMS WILL BE CAPABLE OF DAMAGING STRAIGHT LINE WINDS AND
ISOLATED TORNADOES. LOCALLY HEAVY RAINFALL CAN BE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED
LATER TODAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

JDS

In the hours before

Special weather statement, Sep 5, 2:52 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
252 PM EDT MON SEP 5 2011

FLZ024-GAZ136-150>153-164-165-051945-
BRANTLEY-CHARLTON-INLAND CAMDEN-INLAND
GLYNN-NASSAU-PIERCE-WARE-WAYNE-
252 PM EDT MON SEP 5 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHWESTERN
WAYNE...EASTERN WARE...EASTERN PIERCE...BRANTLEY...NORTHERN
CHARLTON...WESTERN CAMDEN...NORTHWESTERN NASSAU AND WESTERN GLYNN
COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 345 PM
EDT...

AT 253 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 3 MILES SOUTHWEST
OF RACE POND TO 4 MILES SOUTH OF KINGS FERRY...MOVING NORTH AT 40
MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND KINGS
FERRY...HOMELAND...FOLKSTON...RACE POND...WINOKUR...WOODBINE...
COLESBURG...HOBOKEN...TARBORO AND HICKOX THROUGH 345 PM EDT.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3125 8158 3063 8174 3092 8229 3148 8217
      3147 8213 3155 8213 3156 8215 3157 8215
      3157 8213 3162 8213
TIME...MOT...LOC 1853Z 189DEG 36KT 3102 8216 3078 8180

HESS
Special weather statement, Sep 5, 3:08 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
308 PM EDT MON SEP 5 2011

GAZ132-133-052015-
COFFEE-JEFF DAVIS-
308 PM EDT MON SEP 5 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN JEFF
DAVIS AND CENTRAL COFFEE COUNTIES FOR STRONG WINDS VALID UNTIL 415 PM
EDT...

AT 308 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
SHOWERS AND THUNDERSTORMS CENTERED 5 MILES NORTHWEST OF
DOUGLAS...MOVING NORTH AT 40 MPH. THESE STRONG THUNDERSTORMS WILL
ALSO AFFECT AREAS AROUND DOUGLAS...AMBROSE...WEST
GREEN...BROXTON...PRIDGEN...SNIPESVILLE...DENTON AND HAZLEHURST
THROUGH 415 PM EDT. GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED
ALONG WITH POSSIBLE MINOR WIND DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3194 8255 3143 8272 3155 8304 3174 8296
TIME...MOT...LOC 1908Z 196DEG 39KT 3158 8290

ZIBURA

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 10:14 PM EDTSpecial Weather StatementJAXGilchrist46 min
Sep 4, 11:03 PM EDTSpecial Weather StatementJAXColumbia, Suwannee, Union27 min
Sep 5, 4:02 AM EDTLake Wind AdvisoryJAXBaker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more16 hr
Sep 5, 3:13 PM EDTSpecial Weather StatementJAXDuval27 min
Sep 5, 3:16 PM EDTSpecial Marine WarningJAX59 min
Sep 5, 3:21 PM EDTSpecial Weather StatementJAXMarion39 min
Sep 5, 3:30 PM EDTSpecial Weather StatementJAXSaint Johns45 min
Sep 5, 4:00 PM EDTSevere Thunderstorm WarningJAXHamilton, Suwannee45 min
Sep 5, 4:16 PM EDTSpecial Weather StatementJAXPutnam44 min
Sep 5, 4:18 PM EDTSpecial Marine WarningJAX27 min
Sep 5, 4:38 PM EDTSpecial Marine WarningJAX82 min
Sep 5, 4:52 PM EDTSpecial Weather StatementJAXAlachua, Baker, Columbia, Union38 min
Sep 5, 5:17 PM EDTSpecial Weather StatementJAXColumbia, Hamilton, Suwannee43 min
Sep 5, 5:27 PM EDTSpecial Weather StatementJAXBaker48 min
Sep 5, 5:34 PM EDTSevere Thunderstorm WarningJAXColumbia, Hamilton, Suwannee41 min
Sep 5, 5:41 PM EDTTornado WarningJAXColumbia, Hamilton, Suwannee34 min
Sep 5, 5:58 PM EDTSevere Thunderstorm WarningJAXAlachua, Bradford, Columbia, Gilchrist, Suwannee, Union47 min
Sep 5, 6:14 PM EDTTornado WarningJAXColumbia, Hamilton31 min
Sep 5, 6:20 PM EDTSpecial Weather StatementJAXBaker40 min
Sep 5, 6:42 PM EDTSevere Thunderstorm WarningJAXAlachua, Baker, Bradford, Columbia, Union32 min
Sep 5, 7:05 PM EDTSpecial Weather StatementJAXMarion40 min
Sep 5, 7:59 PM EDTSevere Thunderstorm WarningJAXColumbia, Hamilton, Suwannee46 min
Sep 5, 2:52 PM EDTSpecial Weather StatementJAXBrantley53 min
Sep 5, 3:19 PM EDTSpecial Weather StatementJAXCamden, Glynn26 min
Sep 5, 3:33 PM EDTSpecial Weather StatementJAXWayne42 min
Sep 5, 3:49 PM EDTSpecial Weather StatementJAXGlynn26 min
Sep 5, 4:20 PM EDTSpecial Weather StatementJAXAtkinson, Coffee40 min
Sep 5, 4:37 PM EDTSevere Thunderstorm WarningJAXAtkinson, Clinch, Echols23 min
Sep 5, 4:59 PM EDTSevere Thunderstorm WarningJAXAtkinson, Clinch, Ware31 min
Sep 5, 5:23 PM EDTSevere Thunderstorm WarningJAXAppling, Atkinson, Bacon, Coffee, Jeff Davis, Ware52 min
Sep 5, 6:18 PM EDTSpecial Weather StatementJAXClinch27 min

Nearby

Special Weather Statements in Georgia, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.